If you need an accessible version of this item please contact JSTOR User Support

Simulation of Nonhomogeneous Poisson Processes with Log Linear Rate Function

P. A. W. Lewis and G. S. Shedler
Biometrika
Vol. 63, No. 3 (Dec., 1976), pp. 501-505
Published by: Oxford University Press on behalf of Biometrika Trust
DOI: 10.2307/2335727
Stable URL: http://www.jstor.org/stable/2335727
Page Count: 5
  • Download PDF
  • Cite this Item

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support
Simulation of Nonhomogeneous Poisson Processes with Log Linear Rate Function
Preview not available

Abstract

An efficient method for simulating a nonhomogeneous Poisson process with rate function λ(t) = exp (α0 + α1t) is given. The method is based on an identity relating the nonhomogeneous Poisson process to the gap statistics from a random number of exponential random variables with suitably chosen parameters; it avoids costly ordering and taking of logarithms required by direct simulation methods and is more efficient than time scale transformations of a homogeneous Poisson process.

Page Thumbnails

  • Thumbnail: Page 
501
    501
  • Thumbnail: Page 
502
    502
  • Thumbnail: Page 
503
    503
  • Thumbnail: Page 
504
    504
  • Thumbnail: Page 
505
    505